Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 16, 2012, 8:02 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 8:02 PM EDT (00:02 UTC)
- Expired
- Apr 17, 2012, 4:10 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
897 WHUS73 KGRR 170002 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 802 PM EDT MON APR 16 2012 LMZ844>849-170815- /O.CAN.KGRR.GL.W.0018.000000T0000Z-120417T0200Z/ /O.NEW.KGRR.SC.Y.0032.120417T0002Z-120417T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 802 PM EDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS WILL CONTINUE TO DIMINISH THROUGH TONIGHT. * WAVES...4 TO 7 FEET WILL GRADUALLY SUBSIDE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
1 follow-up statement
997 WHUS73 KGRR 170810 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EDT TUE APR 17 2012 LMZ844>849-170915- /O.CAN.KGRR.SC.Y.0032.000000T0000Z-120417T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED AND WAVES HAVE SUBSIDED. THIS WILL CONTINUE THROUGH TODAY. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 7:08 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 16, 7:08 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
708 PM EDT MON APR 16 2012
.SYNOPSIS...
ISSUED AT 408 PM EDT MON APR 16 2012
WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS BEFORE
SUBSIDING AFTER DARK. HIGH WINDS CAN BE EXPECTED THROUGH 800 PM OR
SO. SCATTERED RAIN SHOWERS THIS EVENING WILL MIX WITH SOME SNOW
BEFORE ENDING TOWARDS MIDNIGHT. OVERNIGHT CLOUDS WILL DECREASE AS
WILL THE WINDS SETTING THE STAGE FOR ANOTHER ROUND OF FROST AND
FREEZING TEMPERATURES LATE. A DRY AND COOL DAY IS EXPECTED ON
TUESDAY...BEFORE RAIN RETURNS TO THE FORECAST FOR
WEDNESDAY...THURSDAY AND FRIDAY. THE RAIN WILL BE ASSOCIATED WITH
A FRONTAL BOUNDARY THAT LINGERS IN THE REGION.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 408 PM EDT MON APR 16 2012
MAIN CONCERNS IN THE SHORT TERM PERTAIN TO HEADLINES. NAMELY...THE
WIND ADVISORY THAT IS OUT THROUGH 1000PM AND FROST AND FREEZE
HEADLINES.
REGARDING THE WIND ADVISORY...MAINTAINED IT AS IS...COVERING THE
ENTIRE FORECAST AREA THROUGH 1000PM. LATEST HRRR MODEL CONTINUES
TO INDICATE THE EXPIRATION TIME LOOKS GOOD. STRONG WINDS CONTINUE
THROUGH 800 PM OR SO...THEN DIMINISH STEADILY THEREAFTER. SOLID
PUSH OF COLD AIR ADVECTION IS NOW COMING ACROSS THE LAKE AND
EXPECT STRONG WINDS IN THE COLD AIR ADVECTION TO CONTINUE. GUSTS
OF 45 TO 55 MPH SHOULD CONTINUE THROUGH SUNSET.
WILL BE ISSUING A FREEZE WARNING FOR THE NORTHERN HALF OF THE
FORECAST AREA...MUSKEGON...NEWAYGO...MONTCALM AND CLINTON COUNTIES
NORTHWARD. A FROST ADVISORY FOR OTTAWA...KENT...IONIA AND INGHAM
COUNTIES SOUTHWARD. CLOUDS WILL SCATTER OUT OVERNIGHT AND WINDS
WILL DIMINISH CONSIDERABLY AFTER 06Z. THE COLD AIR ADVECTION ONLY
WILL DRIVE TEMPERATURES TO LEVELS THAT WILL BE A CONCERN TO TENDER
VEGETATION. EXPECTING UPPER 20S FOR LOWS TO THE NORTH AND LOWER
30S TO THE SOUTH.
OTHERWISE...QUIET WEATHER ON TUESDAY WITH SURFACE RIDGING SLIDING
ACROSS THE LOWER PENINSULA. INCREASING CLOUDS ARE EXPECTED TUESDAY
NIGHT AHEAD OF A SHORTWAVE SLIDING EAST IN ZONAL FLOW. KEPT THE
FORECAST DRY AS THE PRECIP SHOULD HOLD OFF INTO WEDNESDAY. ANOTHER
FROST/FREEZE POTENTIAL TUESDAY NIGHT...BUT AN INCREASE WIND AND
CLOUD COVER MAY END THE THREAT. LATER FORECASTS WILL LOOK INTO
THIS THREAT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 408 PM EDT MON APR 16 2012
PROGRESSIVE FLOW WILL BRING ANOTHER NORTHERN STREAM WAVE INTO THE
REGION WED/WED NIGHT. MODEL TRENDS ARE A BIT FASTER...SO HAVE ADDED
POPS TO THE EASTERN CWA LATE WED...THEN REMOVED POPS FOR LATE WED
NIGHT IN THE NW CWA. COULD BE A FEW ISOLATED THUNDERSTORMS WITH
SOME WEAK INSTABILITY.
THE FRONT STALLS JUST TO OUR SOUTH WITH A WAVE OF LOW PRESSURE
TRACKING ALONG IT. THE MODELS ARE TRENDING FURTHER NORTH WITH THIS
LOW...THE GFS COMING MORE IN LINE WITH THE EURO. SO THE SHOWERS
SHOULD RETURN/LINGER INTO THURSDAY/THURSDAY NIGHT. COLD ENOUGH AIR
MAY FILTER IN BEHIND THE LOW...WHERE RAIN COULD MIX WITH SOME SNOW
LATE FRIDAY INTO FRIDAY NIGHT. BUT BY THIS TIME FRAME THE PCPN
SHOULD BE RATHER LIGHT.
THE WEEKEND CONTINUES TO LOOK DRY BUT COOL AS THE PATTERN BECOMES
BLOCKED. THE LOW TO OUR EAST STALLS AND MAY EVEN RETROGRADE A BIT
INTO THE FIRST PART OF NEXT WEEK. HAVE PUT LOW POPS IN FOR THE FAR
SE CWA FOR MON.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 708 PM EDT MON APR 16 2012
GUSTY WESTERLY WINDS UP TO 30 KNOTES EXPECTED THROUGH AROUND 03Z
TUESDAY BEFORE WINDS DIMINISH. LOW VFR CLOUD DECK TO HANG ON
THOUGH AROUND 03Z TUESDAY AS WELL...BEFORE SKIES CLEAR. VFR
CONDITIONS EXPECTED THROUGH THE PERIOD.
&&
.MARINE...
ISSUED AT 408 PM EDT MON APR 16 2012
MAINTAINED THE GALE WARNING THROUGH 1000 PM AS SOME OF THE
STRONGER WINDS IN COLD AIR ADVECTION ARE MOVING OUT OVER THE LAKE
AT THIS TIME. LOOKING FOR GALES TO CONTINUE THROUGH THE EARLY
EVENING HOURS...BEFORE SLOWLY SUBSIDING AROUND 1000 PM. A SMALL
CRAFT ADVISORY WILL BE NEEDED FOR THE RESIDUAL WAVE FIELD AFTER
THE GALES DIE DOWN. MOST LIKELY A SCA THROUGH THE REST OF THE
NIGHT WILL COVER IT. LIGHT WINDS ARE EXPECTED FOR TUESDAY INTO
TUESDAY NIGHT. SOUTHERLY WINDS RAMP UP AGAIN ON WEDNESDAY.
&&
.HYDROLOGY...
ISSUED AT 408 PM EDT MON APR 16 2012
RAINFALL OVER THE WEEKEND REACHED THE 1.00 TO 2.00 INCH RANGE IN
MANY LOCATIONS. THE HIGHEST TOTAL OCCURRED AT THE SOUTH HAVEN
WATER INTAKE PLANT WHERE 3.02 INCHES OF RAIN WAS MEASURED. THE
HEAVIEST RAINS WERE NOTED ACROSS THE WEST AND SOUTHWEST PORTIONS
OF THE FORECAST AFFECTING THE KALAMAZOO AND ST. JOSEPH RIVER
BASINS THE MOST. AT THIS POINT...RIVERS ARE SHOWING WITHIN BANK
RISES...BUT NO ADVISORIES AND WARNINGS HAVE BEEN ISSUED.
NOT EXPECTING MUCH IN THE WAY OF ADVISORIES OR WARNINGS BASED ON
HOW THE RAIN FELL. IN ADDITION WE ARE LOOKING AT MAINLY DRY
WEATHER THROUGH TUESDAY NIGHT. RAINFALL WITH A FRONT ON WEDNESDAY
SHOULD BE FAIRLY LIGHT AS WELL. RIVERS SHOULD BE ABLE TO STAY
WITHIN BANK OR RECEDE THROUGH MID WEEK AT MOST LOCATIONS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ056>059-
064>067-071>074.
WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ037>040-
043>046-050>052.
LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...JMM
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Apr 16, 4:52 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 452 PM EDT MON APR 16 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-172100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 452 PM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT WINDS FROM THE WEST/SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH AROUND SUNSET THIS EVENING. WINDS OF THIS MAGNITUDE COULD RESULT IN SOME DOWNED TREES AND POWER LINES. FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-172100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 452 PM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT WEST/SOUTHWEST GALE FORCE WINDS OF 35 TO 45 KNOT RANGE WILL POSE A THREAT TO MARINERS THROUGH AT LEAST SUNSET TONIGHT. WAVES OF 6 TO 10 FEET WILL BE COMMON OUT ON THE LAKE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 16, 5:10 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM NON-TSTM WND GST 6 W STOCKBRIDGE 42.45N 84.30W
04/16/2012 M47 MPH INGHAM MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Apr 16, 5:54 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM NON-TSTM WND GST 2 SW SHELBY 43.59N 86.39W
04/16/2012 M43 MPH OCEANA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Apr 16, 6:24 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND DMG JACKSON 42.25N 84.41W
04/16/2012 JACKSON MI TRAINED SPOTTER
AT JACKSON WESTWOOD MALL. A CARNIVAL RIDE CALLED CRAZY
DANCE BROUGHT DOWN BY WIND GUST ESTIMATED AT 45 MPH RIGHT
AROUND 545 PM. NO INJURIES REPORTED.
&&
MKALEMBKLocal storm report, Apr 16, 6:40 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
04/16/2012 M50.00 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
0248 PM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
04/16/2012 M55.00 MPH JACKSON MI ASOS
0413 PM NON-TSTM WND GST 1 SSE MARSHALL 42.25N 84.96W
04/16/2012 M46.00 MPH CALHOUN MI AWOS
&&
JKLocal storm report, Apr 16, 6:55 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 2 NE BLOOMINGDALE 42.40N 85.92W
04/16/2012 VAN BUREN MI BROADCAST MEDIA
*** 1 FATAL *** TREE FELL ON VAN. ON 38 1/2 STREET NEAR
COUNTY ROAD 390
&&
JKLocal storm report, Apr 16, 7:28 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG MUIR 43.00N 84.94W
04/16/2012 IONIA MI PUBLIC
ROOF OF A BARN TORN OFF AND THREE OF FOUR WALLS KNOCKED
OVER.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:52 PM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 19 hr |
| Apr 17, 12:52 PM EDT | Freeze Warning | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.